Jump to content

28 year paxil user


[to...]

Recommended Posts

I had been on 30mg paxil for about 28 years when 21 months ago I tapered off over a 9 month period with the help of 1mg of lorazepam at about the 5 to 7 month mark.

 

I still feel on the verge of an anxiety or panic attack at any given moment throughout the day.

 

I would like to get off this stuff as I feel it's losing it's positive effect and an eventual breakdown is on the horizon.

Link to comment
Share on other sites

Hello tomfoolry, welcome to BenzoBuddies,

 

Congratulations on your Paxil freedom, do you believe you've recovered from that and now you're facing symptoms of tolerance or dependence on the Lorazepam?  Just want to make sure you're well enough to take on the task of tapering again.

 

We typically suggest reducing your dose by about 5-10% every couple of weeks or whatever your symptoms will allow, they should guide you but it sounds like you have experience.

 

I'll provide some links to get you started but please let us know how we can help you.

 

Pamster

 

The Ashton Manual

 

Planning Your Withdrawal (Taper)

 

Withdrawal Support (during your taper)

 

Link to comment
Share on other sites

Hi Tomfoolry, good to have you here. I was taking Lorazepam too. Are you still on 1mg per day? Benzo can cause lots of weird symptoms if taken for more than a few weeks and in my case even caused some depression. This has all gone now I’m off the drug.

I hope you can find a taper plan that you can work with.

All good wishes Hardy.

Link to comment
Share on other sites

I think I'm probably still affected by Paxil and now Lorazepam as well.

 

I think the Lorazepam is masking any residual effects as well as bringing it's own to the table.

 

Ultimately I feel it's probably worse then Paxil. At least on Paxil I could masquerade around as quasi normal. Paxil kept me in a somewhat normal state although I had no libido, personality or communication skills in the end and I felt like I was forgetting everything which is why I wanted to get off of it.

 

On Lorazepam I feel closer to unhinging.

 

My only options i believe are to:

 

A) unravel by tapering and trying to sustain as long as I can until I ultimately lose my self and eventually my job. In the long term I may lose all adverse effects and eventually return to normal.

 

B) Up the dose to see if I have a better outcome / mindset now and taper later when I face option A again.

 

I'm only on 1 mg Lorazepam taken as two 0.5 doses a day at about 6AM and 2PM

 

The worst thing right now is my sleep. I seem to lay in bed all night without sleeping unless I take a little Melitonin and Nyquil.

 

Then I may get a few hrs.

 

I am taking Omega 3, Vitamin E, Magnesium and sometimes L-theanine

Link to comment
Share on other sites

You sound pretty discouraged and I don't blame you, to know you're facing an even more difficult challenge is rough.  Do you feel your sleep issues are related to your Lorazepam dependence or have you always had difficulty?
Link to comment
Share on other sites

Before I started ssri's I had really bad insomnia after developing depression and anxiety from my best friends suicide.

 

Insomnia went away when I started my original ssri Zoloft and continued to be non existent throughout my 28 years on Paxil.

 

My insomnia only started again about 3 or 4 months ago.

 

I think it's from the Lorazepam.

 

Link to comment
Share on other sites

I took some Nyquil and Melatonin last night to get a couple hrs sleep.

 

I got a few hrs and felt good this morning.

 

However as the day progressed I felt like the Lorazepam was leaving my body quicker resulting in a little anxiety.

 

I think the Lorazepam is becoming ineffective.

Link to comment
Share on other sites

Do I have this right? You were on 30mg paxil for about 28 years. You wanted to get off the paxil.  You used ativan to help you accomplish this. Now, you are off the paxil but addicted and tolerant to the ativan.  Is this correct?

 

You said>>

Ultimately I feel it's probably worse then Paxil. At least on Paxil I could masquerade around as quasi normal. Paxil kept me in a somewhat normal state although I had no libido, personality or communication skills in the end and I felt like I was forgetting everything which is why I wanted to get off of it.

 

I agree with you here. SSRIs can kill your sex drive and that is why many ppl refuse to take them despite any therapeutic effects for PD, GAD, or Depression.

 

You also said>>>

I still feel on the verge of an anxiety or panic attack at any given moment throughout the day.

 

Was the paxil controlling the anxiety and panic?

 

Welcome to BB tomfoolry.

 

Link to comment
Share on other sites

I agree, your body has grown tolerant to your dose and needs more to achieve the same effect.  Some members will dose Lorazepam 3 times a day, do you think that would help?  You could try to dose more often but if you do, don't start your taper yet because your body will see the change as a reduction until it acclimates to it.
Link to comment
Share on other sites

just some insight for you to keep , this is a very difficult disturbing process to recover as you are already aware  ...in the middle of it if things become too bad imo dont reinstate your ssri because this most of the times leads to a severe reactions.. imo dont do it even if you feel like the need that you have to do something it can go very wrong and it goes very wrong to most people that ping pong like that..

 

regarding lorazepam i dont think you should up your dose mate, try to space them out but not updose.. benzos shouldnt be even be used for more than 2 weeks upping your dose is harming more your whole being..

 

Regarding supplements , if your able to tolerate them from papers im aware that palmitoylethanolamide has good properties to protect the nervous system from this sort of damage. but thats from the paper,

 

Take a look on the post about adress the neuro autoimunme response,by low dosing rapamyci.. wsh i knew this back in time.. good luck

Link to comment
Share on other sites

Hardy66 how did you get off the Lorazepam?

 

How long did it take you and did you use any supplements to aid you?

Link to comment
Share on other sites

Hi Tom. I got off the Lorazepam because I had no choice. I was very unwell whilst on it and some days bedridden. My sons asked me to sign a contract saying that if I wasn’t off by a certain date I would agree to go to a 28 day detox. Well, there was no way I was going there, it would have terrified me!  So, I went to live with my sister who gave me great emotional support and talked me out of taking a pill even when I was desperate. She said……just wait 10 minutes……..just wait another 10 minutes……and so on. It took me about a year tapering slowly. It was very tough but I simply had to just stay alive and survive.

I was already on Mitazapine which helped a lot with sleep. I also took Melatonin for about 2 months.

Hope that answers your question. Happy to give more info if needed.

Hardy

Link to comment
Share on other sites

I’ve been on the Remeron for about 3 years. I was advised to start taking it because of the depressive episodes I was having. I now know that they were caused by the higher doses of Lorazepam! If only I had realised. Ah, well, now I no longer get the depression so I’m going to start tapering Remeron in a few months. I’m going to have a break from tapering for now to hopefully stabilise a bit and enjoy life!

Hardy.

Link to comment
Share on other sites

×
×
  • Create New...